×

zbMATH — the first resource for mathematics

Finite non-homogeneous semi-Markov processes: Theoretical and computational aspects. (English) Zbl 0546.60087
The authors are concerned with finite state semi-Markov processes in a time-nonhomogeneous setting. Many definitions are given but only few results are proved. (Note that in definition 3 the use of the adjective ”multiple” for the imbedded Markov chain is simply wrong.) Special attention is given to the discrete-time case. An algorithm is thus suggested for obtaining the transition probabilities \(P_{ij}(s,t)\) of a discrete-time process, which in the general case satisfy a system of equations of the form \[ (*)\quad P_{ij}(s,t)= \delta_{ij}(1-H_ i(s,t)+ \sum_{k\in I} \int^{t}_{s}P_{kj}(u,t)Q_{ik}(s,du),\quad i,j\in I. \] The numerical results of the application of the algorithm to a social pension problem are presented in four tables.
Reviewer’s remarks. The authors’ assertion (see p. 157) that the concept of time-homogeneity was never criticized until the paper of the second author in Riv. Mat. Sci. Econ. Soc. 2, 157-167 (1979; Zbl 0492.60088) asks for serious amendments. Actually, the most important part (sections 3 and 4) of that paper are an almost verbatim Italian translation of the paper of A. Iosifescu-Manu, Stud. Cerc. Mat. 24, 529-533 (1972; Zbl 0245.60067). In particular system (*) occurs in the latter paper (see eq. (1), p. 531), where the existence of a minimal solution of it is proved.
\(\{\) Editorial remark: The reviewer added a list of papers where also a considerable overlap of de Dominicis’ publications with other work has to be stated: (1) See the MR review 81i:60081; (2) The paper of Gh. Popescu, Functional limit theorems for random systems with complete connections, Proc. 5th Conf. Probab. Theory, Braşov 1974, 261-275 (1977; Zbl 0373.60031) and the second author’s paper ”Weak convergence of empirical distribution functions for infinite order chains” in Rend. Mat. Appl., VII. Ser. 2, 359-370 (1982); (3) The paper of Gh. Popescu, Asymptotic behaviour for random systems with complete connections, II, Stud. Cerc. Mat. 30, 181-215 (1978; Zbl 0403.60059) and the second author’s papers ”Normalità asintotica di catene Markoviane non \(\phi\)- mixing” in Ill. J. Math. 25, 455-463 (1981; Zbl 0485.60025) and ”Un principio di invarianza per catene Markoviane di elementi aleatori”, in Collect. Math. 31, 125-139 (1980; Zbl 0485.60026); (4) The paper of T. Kaijser, Another central limit theorem for random systems with complete connections, Rev. Roum. Math. Pures Appl. 24, 383-412 (1979; Zbl 0408.60068) and the second author’s paper ”Some limit theorems for Markov chains not necessarily fulfilling Doeblin’s condition”, Ric. Mat. 29, 125-152 (1980; Zbl 0471.60076).\(\}\)
Reviewer: M.Iosifescu

MSC:
60K15 Markov renewal processes, semi-Markov processes
PDF BibTeX Cite
Full Text: DOI
References:
[1] Bühlmann, H., Mathematical methods in risk theory, (1970), Springer New York · Zbl 0209.23302
[2] Cinlar, E., Markov renewal theory, Advances in appl. probab., 1, 123-187, (1969) · Zbl 0212.49601
[3] De Vylder, F., Martingales and ruin in a dynamic risk process, Scandinavian actuarial journal, 217-225, (1977) · Zbl 0373.62062
[4] De Vylder, F.; Haezendonck, J., A comparison criterion for explosions in point processes, J. appl. probab., 17, 1102-1107, (1980) · Zbl 0461.60070
[5] De Dominicis, R., Processi stocastici semi-markoviani non-omogenei conservativi, Revisita mat. sci. econom. social., 2, 2, (1979) · Zbl 0492.60088
[6] Hoem, J., Inhomogeneous semi-Markov processes select actuarial tables and duration-dependence in demography, (), 251-296
[7] Janssen, J., Applications des processus semi-markoviens à un problème d’invalidité, Bull. assoc. roy. actuaires belges, 35-52, (1966)
[8] Janssen, J., Generalized risk models, Cashiers centre études rech. opér., 23, 225-244, (1981) · Zbl 0483.62092
[9] Levy, P., Processus semi-markoviens, Proc. int. congress of math., Vol 3, 416-426, (1954)
[10] McDuffee, C.C., Theory of matrices, (1946), Chelsea New York · JFM 51.0076.01
[11] Pyke, R., Markov renewal processes: definitions and preliminary properties, Ann. math. statist., 32, 1231-1242, (1961) · Zbl 0267.60089
[12] Pyke, R., Markov renewal processes with finitely many states, Ann. math. statist., 32, 1243-1252, (1961) · Zbl 0201.49901
[13] Riesz, F., LES systèmes d’équations linéaires à une infinitè d’inconnues, (1913), Gauthier-Villars Paris · JFM 44.0401.01
[14] Seneta, E., The principle of truncation in applied probability, Comment. math. univ. carolin., 9, 533-539, (1968)
[15] Smith, W.L., Regenerative stochastic processes, Proc. roy. soc. ser. A, 232, 6-31, (1955) · Zbl 0067.36301
[16] Yntema, L., Third int. conf. of social security actuaries and statisticians, ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.